Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 20, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 17, 2000, 10:47 PM CDT for Sutton County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 17, 2000, 10:47 PM CDT (03:47 UTC)
- Expired
- Jun 18, 2000, 1:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Sutton County, TX
The radar
The San Angelo radar (KSJT), 92 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 3.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2604 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1502 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 180350 FFWSJT TXC435-180645- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 1047 PM CDT SAT JUN 17 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... SUTTON COUNTY IN SOUTHWEST TEXAS * UNTIL 145 AM CDT * AT 1039 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF VERY HEAVY RAIN ALONG AND NORTH OF INTERSTATE 10 EAST OF SONORA...MOVEMENT WAS NEARLY STATIONARY. RADAR ESTIMATES EXCEED 2 INCHES IN THIS AREA. AN ADDITIONAL 2 TO 4 INCHES OF RAIN IS LIKELY AS THESE STORMS CONTINUE TO PRODUCE VERY HEAVY RAIN OVER INTERSTATE 10 AND HIGHWAY 277. RUNOFF FROM THESE STORMS WILL INUNDATE LOW WATER CROSSINGS AND OTHER FLOOD PRONE AREAS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. DO NOT ATTEMPT TO DRIVE AROUND BARRICADES. MOST FL|ASH FLOOD DEATHS OCCUR IN VEHICLES. LAT...LON 3067 10088 3036 10086 3034 10016 3068 10018 20
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 9:41 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 17, 9:41 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 941 PM CDT SAT JUN 17 2000 RADARS CONTINUE TO SHOW SCATTERED SHOWERS AND THUNDERSTORMS ACROSS ABOUT THE SOUTHERN HALF OF THE AREA THIS EVENING. MOST OF THIS ACTIVITY HAS DEVELOPED ALONG TWO BOUNDARIES. THE FIRST WAS AN OLD OUTFLOW BOUNDARY THAT HAD STALLED ACROSS THE NORTHERN EDWARDS PLATEAU AND THE NORTHWEST HILL COUNTRY. THE SECOND WAS THE COLD FRONT...PUSHING SOUTH THROUGH THE CONCHO VALLEY AND HEARTLAND. AS OF 02Z...COLD FRONT SEEMED TO EXTEND FROM SOUTH OF SAN ANGELO NORTHEAST TO SOUTH OF DFW. FRONT LIKELY TO CONTINUE MAKING PROGRESS FOR A FEW MORE HOURS...BEFORE BEGINNING TO STALL. QUESTION IS WHERE. AT THIS POINT...STALLING SOMEWHERE ACROSS THE SOUTHERN TIER OF COUNTIES APPEARS MOST LIKELY...WITH CONVECTION PICKING UP EVEN MORE AS THE LOW LEVEL JET BECOMES A LITTLE STRONGER TONIGHT. WILL CONTINUE THE FLASH FLOOD WATCH AND THE LIKELY POPS FOR THE NORTHERN EDWARDS PLATEAU...NORTHWEST HILL COUNTRY...AND SOUTHERN HEARTLAND. ELSEWHERE...NOT SEEING AS MUCH CONVECTION ACROSS EASTERN NEW MEXICO AS THOUGHT MIGHT HAPPEN. MAY LATER AS ANOTHER SHORTWAVE EVIDENT ON WATER VAPOR IMAGERY MOVES INTO THE AREA...BUT WILL HAVE A HARD TIME REACHING THE BIG COUNTRY BEFORE SUNRISE. WILL GO AHEAD AND TRIM POPS BACK JUST A TAD. N
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 9:19 PM CDT | Flash Flood Warning | SJT | Schleicher | 3 hr |
| Jun 18, 1:45 AM CDT | Flash Flood Warning | SJT | Sutton | 3 hr |
| Jun 18, 3:29 AM CDT | Flash Flood Warning | SJT | Schleicher | 106 min |
| Jun 18, 8:14 AM CDT | Flash Flood Warning | SJT | Schleicher, Sutton | 6 hr |
| Jun 18, 10:22 AM CDT | Flash Flood Warning | SJT | McCulloch | 3 hr |
| Jun 18, 10:39 AM CDT | Flash Flood Warning | SJT | Crockett | 6 hr |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.